HEALTH ALERT for anti-diarrea drug

Share:Share on FacebookTweet about this on TwitterEmail this to someoneShare on Google+

 

EXCESSIVE consumption of antidiarrheal loperamide can cause serious heart problems, including heart attack and death says a Panama Ministry of Health (MoH)  alert.

The warning  from local authorities is based on studies revealed by the Food and Drug Administration US (FDA).

loperamide“Taking higher doses of this medicine than recommended, including abuse or misuse, can cause serious heart problems that can lead to death.

“The risk of this serious problem, including abnormal heart rhythms, may be increased when high doses of loperamide are taken with several types of medications that interact with this drug, “said the warning.

In 39 years of the drug being sold in the US, the FDA is aware of 48 patients who suffered heart problems for this reason.

In Panama six medicines containing loperamide are sold. These are: Lomotil, Roko, Coliper, Imodium, Alka-AD, and Loperam.

Locally there is no record of heart problems in the abuse of the drug.

Share:Share on FacebookTweet about this on TwitterEmail this to someoneShare on Google+